Hail, Cole
- When
- June 6, 6:57 PM CST
- Where
- Cole County, 0.8 mi SW of Russellville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.512, -92.440
Some isolated storms over central Missouri produced hail up to the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Some isolated storms over central Missouri produced hail up to the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 6, 4:53 PM CST, 2 hours 4 minutes earlier.
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 553 PM CDT MON JUN 6 2016 .SHORT TERM... (Through Tuesday) Issued at 320 PM CDT Mon Jun 6 2016 Cold front over northeast Missouri/west central Illinois will continue moving south this evening...passing across the I-70 corridor between 03-05Z and through the southern reaches of the CWFA by 07-09Z. A few isolated showers are showing up on the scope in the vicinity of the front...and I expect this activity to continue into early evening. Most short-range guidance has little or no QPF across the area this evening. The potential exception is the HRRR which does develop a little more widespread showers and thunderstorms. Stuck closer to the drier guidance since the HRRR tends to get a little storm happy in isolated convection situations. Once the front goes through expect dry weather and cooler temperatures for Tuesday. Lows tonight should dip to 55-60 with highs mainly in the mid 70s. Carney .LONG TERM... (Tuesday Night through Next Monday) Issued at 320 PM CDT Mon Jun 6 2016 Wednesday still looks dry as we will be sitting under northwesterly flow aloft as a surface high moves across the Midwest. High temperatures on Wednesday will be close to seasonable normals with 850mb temperatures around 12C. Will keep a chance of showers and thunderstorms over the area Thursday and Thursday night as a warm front moves across Missouri and Illinois. Still looks like Friday into Sunday will be quite warm with southwesterly surface winds and 850mb temperatures of 20- 22C which favors surface highs in the 90s. Still looks a large upper ridge will move in from the west keeping the weather mostly dry Friday into Sunday. The upper ridge breaks down enough to allow trough and an upper ridge and its attendant cold front to move into Missouri and Illinois by early next week. Forecast soundings are showing quite a bit of instability with little capping, so have added a chance of showers and thunderstorms Sunday night and Monday. Britt && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 523 PM CDT Mon Jun 6 2016 Isolated showers/storms will continue along a cold front dropping southward through central MO and southwest IL this evening. May need to include VCSH or VCTS in COU or the St Louis metro area tafs depending on the latest radar trends. These isolated showers and storms along with the mid level cloudiness should shift south of the taf sites by 04Z this evening. West-northwesterly surface wind will weaken this evening. A northwesterly surface wind can be expected on Tuesday as a surface ridge builds southeastward into MO. There may be scattered diurnal cumulus clouds in UIN and the St Louis metro area Tuesday afternoon. Specifics for KSTL: Mid level cloudiness along with isolated showers/storms can be expected until around 03Z this evening. May need to include VCSH or VCTS in the STL taf depending on the latest radar trends. Northwest surface wind will weaken this evening. The northwest wind will strengthen to around 12 kts late Tuesday morning and early Tuesday afternoon. There may be scattered diurnal cumulus clouds Tuesday afternoon. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 338 PM CDT MON JUN 6 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 338 PM CDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BRITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT MON JUN 6 2016
MOZ047>049-070130-
OSAGE MO-COLE MO-MONITEAU MO-
748 PM CDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR COLE...SOUTHEASTERN MONITEAU AND
SOUTHWESTERN OSAGE COUNTIES UNTIL 830 PM CDT...
AT 748 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCGIRK...MOVING SOUTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...CALIFORNIA...WARDSVILLE...ST. MARTINS...
RUSSELLVILLE...FREEBURG...CENTERTOWN...ST. THOMAS...HICKORY HILL...
HIGH POINT...MCGIRK...BRAZITO...META...LOHMAN...EUGENE...ARGYLE...
ENON...KOELTZTOWN...ELSTON AND OSAGE BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3869 9243 3830 9182 3829 9188 3829 9219
3834 9220 3832 9226 3834 9229 3834 9241
3843 9241 3843 9258 3861 9263
TIME...MOT...LOC 0048Z 334DEG 36KT 3859 9249
GKSThe St Louis radar (KLSX), 154 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655170.